Alert archive / Alabama / Red Flag Warnings in 2007

Red Flag Warning 13, NWS Huntsville, AL

October 11, 200711 counties in Alabama

NWS Huntsville, AL issued this red flag warning at Oct 11, 2007, 3:13 AM CDT for 11 counties in Alabama. It took effect at Oct 11, 2007, 11:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 11, 2007, 3:13 AM CDT (08:13 UTC)
In effect from
Oct 11, 2007, 11:00 AM CDT
Expired
Oct 11, 2007, 4:00 PM CDT
In force
5 hr
Issued by
NWS Huntsville, AL

Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL

The radar

The Northeast Alabama radar (KHTX), 85 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 8.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2007-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2007-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3028 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KHUN 110813
RFWHUN

RED FLAG WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
313 AM CDT THU OCT 11 2007

ALZ001>010-016-112100-
/O.UPG.KHUN.FW.A.0007.071011T1600Z-071012T0000Z/
/O.NEW.KHUN.FW.W.0013.071011T1600Z-071011T2100Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-
313 AM CDT THU OCT 11 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 4 PM CDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 4 PM CDT
THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

DANGEROUS FIRE WEATHER CONDITIONS WILL DEVELOP BY LATE MORNING
AND WILL CONTINUE INTO THE AFTERNOON. AFTERNOON HIGH TEMPERATURES
WILL BE AROUND 70 WITH RELATIVE HUMIDITY VALUES RANGING BETWEEN
25 TO 30 PERCENT. WINDS WILL BE NORTHWEST AT 10 TO 15 MPH WITH
SOME GUSTS TO AROUND 20 MPH. FIRE WEATHER CONDITIONS WILL BEGIN TO
IMPROVE AROUND 4 PM AS WINDS SUBSIDE AND RELATIVE HUMIDITY VALUES
BEGIN TO RECOVER.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
WINDS AT OR ABOVE 10 MPH...RELATIVE HUMIDITIES AT OR BELOW
30 PERCENT...AND DRY CONDITIONS...WILL CREATE DANGEROUS FIRE
WEATHER CONDITIONS.

$$

SS
2 follow-up statements
000 
WWUS84 KHUN 111620
RFWHUN

RED FLAG WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1120 AM CDT THU OCT 11 2007

ALZ001>010-016-112100-
/O.CON.KHUN.FW.W.0013.000000T0000Z-071011T2100Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-
1120 AM CDT THU OCT 11 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

DANGEROUS FIRE WEATHER CONDITIONS ARE STILL EXPECTED TO DEVELOP
THIS AFTERNOON AS DRIER AIR GRADUALLY CONTINUES TO FILTER
SOUTHWARD INTO NORTHERN ALABAMA. AFTERNOON RELATIVE HUMIDITY
VALUES RANGING BETWEEN 25 TO 30 PERCENT COUPLED WITH NORTHWEST
WINDS AROUND 10 TO 15 MPH WITH HIGHER GUSTS ARE EXPECTED THIS
AFTERNOON RESULTING IN A CRITICAL FIRE WEATHER HAZARD. FIRE
WEATHER CONDITIONS WILL BEGIN TO IMPROVE AFTER 4 PM AS WINDS
DIMINISH AND RELATIVE HUMIDITY VALUES BEGIN TO RECOVER.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
WINDS AT OR ABOVE 10 MPH...RELATIVE HUMIDITIES AT OR BELOW
30 PERCENT...AND DRY CONDITIONS...WILL CREATE DANGEROUS FIRE
WEATHER CONDITIONS.

$$
000 
WWUS84 KHUN 112050
RFWHUN

RED FLAG WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
350 PM CDT THU OCT 11 2007

ALZ001>010-016-112200-
/O.EXP.KHUN.FW.W.0013.000000T0000Z-071011T2100Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-
350 PM CDT THU OCT 11 2007

...RED FLAG WARNING WILL EXPIRE AT 4 PM CDT THIS AFTERNOON...

SURFACE AND 20-FOOT WINDS WILL CONTINUE TO DIMINISH THROUGH SUNSET
THIS EVENING AS HUMIDITY GRADUALLY RECOVERS. THEREFORE...THE RED
FLAG WARNING WILL BE ALLOWED TO EXPIRE. 

CRITICAL FIRE WEATHER CONDITIONS WILL EASE THROUGH THE WEEKEND...
BUT A HIGH FIRE DANGER WILL EXIST DUE TO LOW HUMIDITY AND DRY
VEGETATION.

$$

DJN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this red flag warning went out at Oct 11, 3:12 AM CDT, 1 minute earlier.

Area forecast discussion, Oct 11, 3:12 AM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
312 AM CDT THU OCT 11 2007

.SYNOPSIS...
1.5 PVU SURFACE AND WATER VAPOR IMAGERY SHOW A COLD CLOSED LOW
DIGGING SOUTHEAST TOWARD THE APPALACHIANS. THE LOW IS FUNNELING COLD
AND DRY CANADIAN AIR AROUND THE BACKSIDE OF THE LOW AHEAD OF AN
UPPER RIDGE BUILDING ACROSS THE INTERMOUNTAIN WEST. SOME MONSOONAL
CONVECTION OVER THE DESERT SOUTHWEST HAS GENERALLY DISSIPATED OVER
THE EVENING HOURS...ALTHOUGH SOME MID LEVEL MOISTURE IS FLOWING INTO
CENTRAL AL ASSOCIATED WITH A WEAK SHORTWAVE OVER THE ARKLAMISS AREA.
AT THE SURFACE...8Z TEMPERATURES AROUND THE CWFA ARE IN THE UPPER
40S TO MID 50S WITH DEWPOINTS JUST ON THE UNDERSIDE OF 40F.

&&

.DISCUSSION...
MAIN FORECAST CONCERN IS THE FIRE WEATHER POTENTIAL FOR TODAY.

TODAY...VERY COLD POOL OF AIR WRAPPING AROUND THE BACKSIDE OF THE
APPALACHIAN LOW WILL CONTINUE TO FUNNEL TOWARD THE CWFA TODAY...WITH H85
TEMPS PROGGED TO BE SOMEWHERE BETWEEN 7-10C COOLER THAN WEDNESDAY.
UPSTREAM HIGHS TODAY RANGED FROM THE LOW TO MID 60S ACROSS AR AND
IL...TO THE LOW 70S IN KY...AND DEWPOINTS WERE MOSTLY IN THE UPPER
30S TO LOW 40S. EXPECT SOMETHING SIMILAR (UPPER 60S) ACROSS THE CWFA
TODAY...WITH GUSTY WINDS ON ACCOUNT OF A DISSIPATING H85 JET MAX OF
AROUND 30KT AND MIXING DOWN TO THE SURFACE. FIRE WEATHER CONCERNS
REMAIN FOR TODAY...ALTHOUGH ATTM MUCH MORE QUESTIONABLE THAN
WEDNESDAY. PLEASE SEE THE FIRE WEATHER SECTION BELOW FOR FURTHER
DETAILS.

FOR TONIGHT...CHILLY AIR ADVECTING INTO THE REGION WITH VERY LIGHT
WINDS AND MOSTLY CLEAR SKIES WILL SET UP A GOOD RADIATIONAL
COOLING...SO HAVE DROPPED TEMPS A DEGREE OR TWO FROM PREVIOUS
FORECAST TO ACCOUNT FOR THIS.

FOR FRIDAY...DEWPOINTS WILL BE A FEW DEGREES HIGHER ON FRIDAY THAN
THURSDAY...AS WILL TEMPERATURES. THE WIND...HOWEVER...WILL BE
SIGNIFICANTLY DIMINISHED...SO FIRE WEATHER CONCERNS SHOULD BE
SLIGHTLY MORE ALLEVIATED. GIVEN THE ANTECEDENT DRY
CONDITIONS...CAUTION IS STILL ADVISED FOR ANY OUTDOOR BURNING.

FRIDAY NIGHT SHOULD BRING ANOTHER NIGHT OF SLIGHTLY BELOW NORMAL
TEMPERATURES TO THE CWFA...ALTHOUGH A FEW DEGREES WARMER THAN
THURSDAY NIGHT WITH A SLIGHTLY WARMER AIR MASS ADVECTED IN FROM THE
WEST AHEAD OF A BUILDING UPPER LEVEL RIDGE.

FOR THE WEEKEND THROUGH MONDAY...EXPECT A GRADUAL WARMING TREND AS
THE AFOREMENTIONED UPPER RIDGE BUILDS IN TO THE SOUTHEASTERN STATES
BEHIND THE EXITING EAST COAST LOW.

FOR MONDAY NIGHT THROUGH THURSDAY...THE PATTERN FINALLY BEGINS TO
CHANGE AS THE UPPER RIDGE DISINTEGRATES AND ALLOWS A NORTHEAST
SAILING ROCKIES LOW TO DRAG A FRONTAL BOUNDARY TOWARD THE CWFA.
TIMING BETWEEN MODELS STILL REMAINS AN ISSUE...SO WILL NOT GO HIGHER
THAN SLIGHT CHANCE POPS FOR THE MEANTIME. IRREGARDLESS OF
PRECIPITATION CHANCES...MOISTURE AHEAD OF THE LOW WILL MEAN AN
INCREASE IN RELATIVE HUMIDITY AS WELL AS CLOUD COVER FOR THE FIRST
HALF OF THE WORK WEEK. EXTENDED SLIGHT CHANCE POPS FOR TUESDAY NIGHT
INTO WEDNESDAY TO ACCOUNT FOR THE SOUTHERLY FLOW PICKING UP TROPICAL
MOISTURE AND POTENTIAL FOR SHOWERS.

&&

.FIRE WEATHER...
AS MENTIONED ABOVE...THERE ARE SOME CONCERNS
REGARDING THE MARGINALITY OF TODAYS RED FLAG WARNING. WENT BELOW
GUIDANCE FOR AFTERNOON DEWPOINTS TO FORCE RELATIVE HUMIDITY VALUES
INTO THE UPPER 20S. SHOULD HIGHS TODAY BE SLIGHTLY WARMER THAN
PROGGED...THE WARNING WILL STAND AS IS WITH BREEZY NORTH TO NORTHWEST
WINDS BRUSHING ACROSS THE CENTRAL TENNESSEE VALLEY.

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    69  44  71  44 /   0   0   0   0
SHOALS        69  43  71  44 /   0   0   0   0
CULLMAN       70  42  72  44 /   0   0   0   0
FAYETTEVILLE  67  42  69  43 /   0   0   0   0
ALBERTVILLE   70  43  72  43 /   0   0   0   0
FORT PAYNE    68  41  70  42 /   0   0   0   0

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING FROM 11 AM THURSDAY TO 4 PM THURSDAY FOR THE
     FOLLOWING ZONES: COLBERT...CULLMAN...DE KALB...FRANKLIN
     AL...JACKSON...LAUDERDALE...LAWRENCE...LIMESTONE...
     MADISON...MARSHALL...AND MORGAN.

TN...NONE.
&&

JLL
Hazardous weather outlook, Oct 10, 7:45 PM CDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
745 PM CDT WED OCT 10 2007

ALZ001>010-016-TNZ076-096-097-111000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
745 PM CDT WED OCT 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

WEATHER CONDITIONS ACROSS NORTHERN ALABAMA MAY AGAIN APPROACH RED
FLAG WARNING CRITERIA THURSDAY. WHILE COOLER AIR IS EXPECTED TO MOVE
INTO THE TENNESSEE VALLEY ON THURSDAY...AFTERNOON RELATIVE HUMIDITY
VALUES MAY STILL BRIEFLY FALL BELOW 30 PERCENT WITH NORTHWEST WINDS
AROUND 10 TO 15 MPH EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

Nearby

Red Flag Warnings in Alabama, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.